Florida, 2001Tornado in Florida, September 6, 2001
September 6, 2001 · NWS MFL · 1 event in 1 county or zone
1 tornado, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Miami, FL wrote its last area forecast discussion before the first event at Sep 6, 8:50 AM EST, 1 hour 25 minutes earlier.
Area forecast discussion, Sep 6, 8:50 AM EST, 1 hour 25 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MIAMI FL
950 AM EDT THU SEP 6 2001
12Z ANALYSIS INDICATES THAT THE ATLANTIC RIDGE EXTENDS WEAKLY
WESTWARD TO JUST LAKE OKEECHOBEE AREA. IN THE MEAN TIME
BOTH...SURFACE ANALYSIS AND SATELLITE IMAGERY...INDICATE A WEAK LOW
TRYING TO DEVELOP JUST OFF THE GEORGIA/N FLORIDA WATERS WITH A WEAK
TROUGH EXTENDING SOUTHWEST THROUGH NORTH-CENTRAL FLORIDA. AN
EXTENSION OF THIS TROUGH CONTINUES TO THE CENTRAL PORTIONS OF THE
GULF OF MEX. GREAT DEAL OF THUNDERSTORM ACTIVITY ASSOCIATED WITH THE
LOW/TROUGH...ESPECIALLY EAST OF GEORGIA/N-CENTRAL FLORIDA AND OVER
THE GULF JUST OFF THE COAST. THIS LOW/TROUGH WILL DRIFT SOUTH
THROUGH THIS AFTERNOON AS THE ATLANTIC RIDGE BRIEFLY RETREATS EAST.
THIS WILL RESULT IN VERY LIGHT SOUTHEAST TO SOUTH WINDS OVER OUR
AREA THIS AFTERNOON WITH THE WINDS BECOMING LIGHT AND
VARIABLE(NEARLY CALM) OVER LAKE OKEECHOBEE AND NORTHERN INTERIOR
AREAS. THE RIDGE WILL TRY TO FORCE ITS WAY BACK NORTH TONIGHT.
12Z SOUNDING INDICATES WETTER CONDITIONS OVER OUR AREA THAN
YESTERDAY WITH A PW=2.09 ALSO K=34. IT ALSO INDICATES VERY UNSTABLE
CONDITIONS WHEN MODIFIED FOR AFTERNOON TEMPERATURES. SO WILL EXPECT
THUNDERSTORMS DEVELOPING OVER THE WESTERN SECTIONS OF THE EASTERN
METRO AREAS AND DRIFT VERY SLOWLY TOWARD THE NORTH-NORTHWEST.
LOCALLY VERY HEAVY RAINFALL IS A SURE BET...AS THESE STORMS WILL
EITHER REMAIN NEARLY STATIONARY OR DRIFT EVER SO SLOWLY. SO WILL
EXPECT LOCALIZED FLOODING ASSOCIATED WITH THESE STORMS.
.MIA...NONE.
GARCIA
In the hours before
Special weather statement, Sep 6, 4:30 AM EST, 5 hours 45 minutes before
AMZ610-630-650-651-670-671-FLZ063-066>075-GMZ656-657-676-062000-
SOUTH FLORIDA HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MIAMI FL
530 AM EDT THU SEP 6 2001
...SCATTERED THUNDERSTORMS ACROSS SOUTH FLORIDA TODAY...
...SLIGHT CHANCE OF WATERSPOUTS TODAY...
HIGH PRESSURE TO THE NORTH OF THE AREA WILL CONTINUE TO PRODUCE
MOSTLY LIGHT SOUTHEAST WINDS TODAY. SCATTERED SHOWERS AND
THUNDERSTORMS WILL DEVELOP OVER EASTERN SECTIONS OF SOUTH FLORIDA
THROUGH EARLY THIS AFTERNOON...WITH SCATTERED TO NUMEROUS SHOWERS AND
THUNDERSTORMS OVER THE INTERIOR AND WESTERN SECTIONS.
THE PRIMARY THREAT WILL BE FOR LATE MORNING AND EARLY AFTERNOON
ACTIVITY DEVELOPING OVER THE WESTERN SUBURBS OF THE METROPOLITAN
AREAS ALONG THE EAST COAST. THE STORMS WILL THEN CONTINUE TO DEVELOP
AND MOVE SLOWLY WEST.
THE HAZARDS FROM THESE THUNDERSTORMS WILL BE FREQUENT AND DEADLY
CLOUD TO GROUND LIGHTNING...BRIEF HEAVY RAINFALL ALONG WITH GUSTY
WINDS. LOCALLY HEAVY RAIN IS POSSIBLE AS THE MOVEMENT OF THE STORMS
WILL BE SLOWLY TO THE NORTHWEST. HOWEVER...THIS ACTIVITY IS NOT
ANTICIPATED TO BE SEVERE AND SPOTTER ACTIVATION WILL NOT BE
NECESSARY.
IN ADDITION...LIGHT WINDS AT LOW LEVELS IN THE ATMOSPHERE TODAY
ACROSS THE ATLANTIC COASTAL WATERS WILL PRODUCE A SLIGHT CHANCE OF
WATERSPOUTS.
Special weather statement, Sep 6, 8:30 AM EST, 1 hour 45 minutes before
AMZ610-630-650-651-670-671-FLZ063-066>075-GMZ656-657-676-062000-
SOUTH FLORIDA HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE MIAMI FL
930 AM EDT THU SEP 6 2001
...SCATTERED THUNDERSTORMS ACROSS SOUTH FLORIDA THIS AFTERNOON...
...SLIGHT CHANCE OF WATERSPOUTS TODAY...
HIGH PRESSURE JUST NORTH OF THE AREA WILL CONTINUE TO PRODUCE MOSTLY
LIGHT SOUTHEAST TO SOUTH WINDS TODAY. SCATTERED SHOWERS AND
THUNDERSTORMS WILL DEVELOP OVER EASTERN SECTIONS OF SOUTH FLORIDA
THROUGH EARLY THIS AFTERNOON...WITH SCATTERED TO NUMEROUS SHOWERS
AND THUNDERSTORMS OVER THE INTERIOR AND WESTERN SECTIONS.
THE PRIMARY THREAT WILL BE FOR EARLY AFTERNOON ACTIVITY DEVELOPING
OVER THE WESTERN SUBURBS OF THE METROPOLITAN AREAS ALONG THE EAST
COAST. THE STORMS WILL THEN CONTINUE TO DEVELOP AND MOVE SLOWLY
NORTHWEST.
THE HAZARDS FROM THESE THUNDERSTORMS WILL BE FREQUENT AND DEADLY
CLOUD TO GROUND LIGHTNING...VERY HEAVY RAINFALL ALONG WITH GUSTY
WINDS. LOCALLY HEAVY RAIN IS POSSIBLE AS THE MOVEMENT OF THE STORMS
WILL BE SLOWLY TO THE NORTHWEST. HOWEVER...THIS ACTIVITY IS NOT
ANTICIPATED TO BE SEVERE AND SPOTTER ACTIVATION WILL NOT BE
NECESSARY.
IN ADDITION...LIGHT WINDS AT LOW LEVELS IN THE ATMOSPHERE TODAY
ACROSS THE ATLANTIC COASTAL WATERS WILL PRODUCE A SLIGHT CHANCE OF
WATERSPOUTS.
GARCIA
Tornado, Palm Beach
- When
- September 6, 10:15 AM EST
- Where
- Palm Beach County, 3 mi W of Boynton Beach
- Rating
- F0
- Path length
- 0.5 mi
- Path width
- 10 yd
- Reported by
- METEOROLOGIST(NON NWS)
- Coordinates
- 26.517, -80.083
The Sheriff's Office reported a tornado on the ground for about one half mile. The tornado did no known damage and caused no casualties.
- Tornado
- A violently rotating column of air in contact with the ground and extending from a thunderstorm, filed with its path, width and Fujita or Enhanced Fujita rating from the damage survey.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Tornadoes and Damaging Winds in Iowa, September 6, 20012 injured · $861,000 · F2 · 9 events
- Lightning Strike in Alabama, September 6, 20011 death · 6 injured · 1 event
- Tornadoes in Iowa, September 6, 2001$400,000 · F2 · 2 events
- Lightning Strike in Illinois, September 6, 20011 death · 1 event
- Lightning Strike in Florida, September 6, 2001$500,000 · 1 event
- Tornado in Iowa, September 6, 2001$40,000 · F1 · 1 event
- Tornado and Flooding in Wisconsin, September 6, 2001$66,000 · F0 · 3 events
- Hail and Damaging Winds in Nebraska, September 6 to 7, 2001$20,000 · 1.75 in hail · 25 events
- Damaging Wind in Wisconsin, September 6, 2001$50,000 · 54 kt wind · 1 event
- Flash Flood and Hail in North Dakota, September 6, 2001$16,000 · 0.88 in hail · 9 events
- Lightning Strike in Florida, September 6, 20011 injured · 1 event
- Lightning Strike in Florida, September 6, 20011 injured · 1 event
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5265845.